ISSN 1234-3099 (print version)

ISSN 2083-5892 (electronic version)

Discussiones Mathematicae Graph Theory

IMPACT FACTOR 2018: 0.741

SCImago Journal Rank (SJR) 2018: 0.763

Rejection Rate (2018-2019): c. 84%

Discussiones Mathematicae Graph Theory


Discussiones Mathematicae Graph Theory 30(4) (2010) 545-553
DOI: 10.7151/dmgt.1512


Hortensia Galeana-Sánchez1, R. Rojas-Monroy2  and  B. Zavala1

1Instituto de Matemáticas
Universidad Nacional Autónoma de México
Ciudad Universitaria, México, D.F. 04510

2Facultad de Ciencias
Universidad Autónoma del Estado de México
Instituto Literario, Centro 50000, Toluca, Edo. de México


Let D be a digraph, V(D) and A(D) will denote the sets of vertices and arcs of D, respectively. We call the digraph D an m-coloured digraph if each arc of D is coloured by an element of {1,2,...,m} where m ≥ 1. A directed path is called monochromatic if all of its arcs are coloured alike. A set N of vertices of D is called a kernel by monochromatic paths if there is no monochromatic path between two vertices of N and if for every vertex v not in N there is a monochromatic path from v to some vertex in N. A digraph D is called a quasi-transitive digraph if (u,v) ∈ A(D) and (v,w) ∈ A(D) implies (u,w) ∈ A(D) or (w,u) ∈ A(D). We prove that if D is an m-coloured quasi-transitive digraph such that for every vertex u of D the set of arcs that have u as initial end point is monochromatic and D contains no C3 (the 3-coloured directed cycle of length 3), then D has a kernel by monochromatic paths.

Keywords: m-coloured quasi-transitive digraph, kernel by monochromatic paths.

2010 Mathematics Subject Classification: 05C15, 05C20.


[1] J. Bang-Jensen and J. Huang, Quasi-transitive digraphs, J. Graph Theory 20 (1995) 141-161, doi: 10.1002/jgt.3190200205.
[2] J. Bang-Jensen and J. Huang, Kings in quasi-transitive digraphs, Discrete Math. 185 (1998) 19-27, doi: 10.1016/S0012-365X(97)00179-9.
[3] C. Berge, Graphs (North Holland, Amsterdam, New York, 1985).
[4] P. Duchet, Graphes noyau-parfaits, Ann. Discrete Math. 9 (1980) 93-101, doi: 10.1016/S0167-5060(08)70041-4.
[5] P. Duchet, Classical Perfect Graphs, An introduction with emphasis on triangulated and interval graphs, Ann. Discrete Math. 21 (1984) 67-96.
[6] P. Duchet and H. Meyniel, A note on kernel-critical graphs, Discrete Math. 33 (1981) 103-105, doi: 10.1016/0012-365X(81)90264-8.
[7] H. Galeana-Sánchez, On monochromatic paths and monochromatic cycles in edge coloured tournaments, Discrete Math. 156 (1996) 103-112, doi: 10.1016/0012-365X(95)00036-V.
[8] H. Galeana-Sánchez, Kernels in edge coloured digraphs, Discrete Math. 184 (1998) 87-99, doi: 10.1016/S0012-365X(97)00162-3.
[9] H. Galena-Sánchez and V. Neumann-Lara, On kernels and semikernels of digraphs, Discrete Math. 48 (1984) 67-76, doi: 10.1016/0012-365X(84)90131-6.
[10] H. Galeana-Sánchez and V. Neumann-Lara, On kernel-perfect critical digraphs, Discrete Math. 59 (1986) 257-265, doi: 10.1016/0012-365X(86)90172-X.
[11] H. Galeana-Sánchez and R. Rojas-Monroy, Kernels in quasi-transitive digraphs, Discrete Math. 306 (2006) 1969-1974, doi: 10.1016/j.disc.2006.02.015.
[12] T. Gallai, Transitive orienterbare graphen, Acta Math. Sci. Hung. 18 (1967) 25-66, doi: 10.1007/BF02020961.
[13] Ghouilá-Houri, Caractrisation des graphes non orients dont on peut orienter les arretes de maniere a obtenier le graphe d'un relation d'ordre, C.R. Acad. Sci. Paris 254 (1962) 1370-1371.
[14] D. Kelly, Comparability graphs, in graphs and order, (ed. I. Rival), Nato ASI Series C. Vol. 147, D. Reidel (1985) 3-40.
[15] M. Kucharska, On (k,l)-kernels of orientations of special graphs, Ars Combin. 60 (2001) 137-147.
[16] M. Kucharska and M.Kwaśnik, On (k,l)-kernels of superdigraphs of Pm and Cm, Discuss. Math. Graph Theory 21 (2001) 95-109, doi: 10.7151/dmgt.1135.
[17] M.Kwaśnik, The generalization of Richardson's Theorem, Discuss. Math. IV (1981) 11-14.
[18] M.Kwaśnik, On (k,l)-kernels of exclusive disjunction, Cartesian sum and normal product of two directed graphs, Discuss. Math. V (1982) 29-34.
[19] M. Richardson, Solutions of irreflexive relations, Ann. Math. 58 (1953) 573, doi: 10.2307/1969755.
[20] M. Richardson, Extensions theorems for solutions of irreflexive relations, Proc. Nat. Acad. Sci. USA 39 (1953) 649, doi: 10.1073/pnas.39.7.649.
[21] B. Sands, N. Sauer and R. Woodrow, On monochromatic paths in edge-coloured digraphs, J. Combin. Theory (B) 33 (1982) 271-275, doi: 10.1016/0095-8956(82)90047-8.
[22] A. Włoch and I. Włoch, On (k,l)-kernels in generalized products, Discrete Math. 164 (1997) 295-301, doi: 10.1016/S0012-365X(96)00064-7.
[23] I. Włoch, On imp-sets and kernels by monochromatic paths in duplication, Ars Combin. 83 (2007) 93-99.
[24] I. Włoch, On kernels by monochromatic paths in the corona of digraphs, Cent. Eur. J. Math. 6 (2008) 537-542, doi: 10.2478/s11533-008-0044-6.

Received 21 May 2007
Revised 22 October 2009
Accepted 27 October 2009